Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Allergic Reaction to Eucerin? Rash w/Picture
avatar
Kate_Dee posted:
I have used Eucerin Dry Therapy - Original Moisturizing cream before. While I have mostly used it on my legs, I have used it a bit on my face in the past as well (with no issues).

It wasn't until I used it 2 nights ago ago, that I woke up yesterday morning with a horrible red raised rash all over my face and neck. This rash is pretty unpleasant in that it's super itchy and just looks pretty bad.

I am embarrassed that I have to return to work this week looking like this, since I work in a corporate environment and am constantly meeting with people. I also know that trying to conceal it with makeup will only make it worse, yet I'm not sure I actually have a choice.

I am most surprised that
a) I have never broken out before while using this cream
b) This particular cream claims to be dermatologist recommended, fragrance free and contains about 5 ingredients.

I am wondering if I have maybe suddenly developed allergy to either lanolin or MCI (Methylchloroisothiazolinone)? After researching these two ingredients, it seems that some people are allergic to both but the frustrating part is that both ingredients are found in many/most personal care products AND this product is supposed to be a remedy for many skin problems. :baffle:

I have included a picture of my rash as well. Can anyone tell me if they've seen this before or give me any insight based on the way it looks? Any information is appreciated.

Also - if there's any ways to EXPEDITE the process of having it go away, I'd GREATLY appreciate that as well!

Thank you.

Reply
FirstPrevious12NextLast
 
avatar
Mohiba K Tareen, MD responded:
Dear Kate,

It most likely is an allergy to the Eucerin cream. Both the lanolin and the MCI are potent allergens. The only way to know for certain which one is the culprit is to do patch testing with a dermatologist.

In the meantime, you can use 1% hydrocortisone OINTMENT to help the rash fade more quickly. It is imperative that you use the ointment as the over the counter 1% HC cream may contain lanolin and may cause further inflammation. An over the counter antihistamine such as Claritin, Zyrtec, or Allegra will also help.

I hope that helps
 
avatar
Lucya120 replied to Mohiba K Tareen, MD's response:
Dear Dr. Tareen,
I started using Eucerin cream about 2 weeks ago and started developing red bumps all over my legs (where I used the lotion). I didn't realize it was an allergic reaction at first and couldn't understand why I was developing these bumps.

Anyway, I've stopped using the cream and would like to know how long it takes for the bumps to go away.

Thank you very much.

Lucy
 
avatar
An_242999 replied to Lucya120's response:
I too have just begun to break out in hives. I have had them for a week. I had no idea what it could be, I have used this lotion for a long time but think this may be it. I only am breaking out on face and arms
 
avatar
MSUphysicsFRIB responded:
Try CeraVe products--they are very effective moisturizers, but contain neither MCl or lanolin.

I use CeraVe moisturizing lotion all over my face, and I use the CeraVe moisturizing cream on especially dry areas (eyelids, around nose). It is non-comedogenic (doesn't clog pores), fragrance-free, and "non-irritating" (whatever that means).
 
avatar
Jujube09 responded:
Hi KateDee, I work with Eucerin and I wanted to let you know that we are so sorry to hear about your experience. Not all Eucerin products are designed for very sensitive skin, but your sudden reaction does not sound normal. Please call us at 1-800-227-4703 so you can give us a full report and we can arrange to have the product returned to us (at our expense) so our Quality Assurance department can review your case.
 
avatar
Mohiba K Tareen, MD replied to Lucya120's response:
Dear Lucy,

I hope your rash is improved with the HC ointment. How are you doing?
 
avatar
racquel8188 responded:
I too used Eucerin (Eucerin Plus Intensive Repair) and two days after my first use I started breaking out in a horrible, solid red, itchy, painful rash. I had put the product on my entire body (excluding my face) so you can imagine! I've never had a reaction to anything in my life until now. I will never use this product again and I hope that my post helps others. Thank god I found other posts on here, otherwise I would have thought that there was something wrong with me (and not the cream!). Thank you to all of those who posted about this horrible cream.
 
avatar
Burmaguy2012 responded:
I too used this cream and had a bad reaction. I never had a problem until I applied it all over my body in large amount excluding my face. I have always had small reaction to it now that I think about it. anyways, my reaction was kind of instant. Itchy, small red bumps just start appearing on legs, arms, body..basically anywhere I applied the cream. I had it for like 2 or 3 days.
 
avatar
bastet responded:
I tried Eucerin, too, and it immediately made me break out on my hands, so I just stopped using it.

LA
 
avatar
CLada replied to Burmaguy2012's response:
Hi Burmaguy2012, I work with Eucerin and I wanted to let you know that we are sorry to hear about your experience. Our products are extensively safety tested before they are brought on the market, however this type of reaction does not sound normal. We would appreciate it if you spoke with our Consumer Relations team about your experience, 1-800-227-4703.
 
avatar
connienc replied to Jujube09's response:
I have recently had the same problem with Eucerin. My skin is not even that sensitive. I can use Jergans, irish spring soap - never had ANY trouble with commercial beauty products. I have trouble with homemade 'natural" soaps & lotions and anything Aveda but stuff from walgreens, target, etc - this is a 1st!
 
avatar
connienc replied to CLada's response:
Too many people have had this happen. I'm not sensitive to any commercial skin products - only some 'natural' products such as Aveda. There should be a recall on all Eucerin products. This is an outrage!
 
avatar
connienc replied to Mohiba K Tareen, MD's response:
What is MCI?
 
avatar
Lymer replied to Jujube09's response:
I also have had a bad reaction to the Eucerin. I only seem to get the rash on my hand and it stings and pricks and tingles like crazy. At first I thought its was my Allegra but now I've finally figured it out. Very painful


Featuring Experts

Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

Helpful Tips

Eczema - Part IExpert
Dear Readers, Of all the skin conditions I see, the most frustrating for both me and my patients has to be eczema. The most common form ... More
Was this Helpful?
23 of 30 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.